Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 23, 2011, 6:40 PM CDT for Wise County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 23, 2011, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 89 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
384
WFUS54 KFWD 232340
TORFWD
TXC497-240030-
/O.NEW.KFWD.TO.W.0011.110423T2340Z-110424T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 3 MILES EAST OF BRIDGEPORT...MOVING NORTHEAST AT
15 MPH. VERY LARGE HAIL IS LIKELY WITH THIS THUNDERSTORM AS WELL.
* THE TORNADO WILL BE NEAR...
DECATUR AROUND 655 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3343 9755 3343 9738 3332 9738 3320 9739
3311 9774 3329 9783 3344 9762 3344 9755
TIME...MOT...LOC 2339Z 238DEG 14KT 3322 9769
$$3 follow-up statements
785
WWUS54 KFWD 232349
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT SAT APR 23 2011
TXC497-240030-
/O.CON.KFWD.TO.W.0011.000000T0000Z-110424T0030Z/
WISE TX-
649 PM CDT SAT APR 23 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
WISE COUNTY...
AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR DECATUR...MOVING
EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL WISE COUNTY AT 700 PM CDT
RURAL EASTERN WISE COUNTY AT 710 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3344 9755 3343 9755 3343 9738 3320 9739
3311 9774 3326 9781 3344 9762
TIME...MOT...LOC 2349Z 248DEG 17KT 3325 9762
$$571
WWUS54 KFWD 232358
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SAT APR 23 2011
TXC497-240030-
/O.CON.KFWD.TO.W.0011.000000T0000Z-110424T0030Z/
WISE TX-
658 PM CDT SAT APR 23 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN WISE COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR DECATUR...MOVING
NORTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL WISE COUNTY AT 710 PM CDT
RURAL EASTERN WISE COUNTY AT 730 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO TORNADOES...BASEBALL HAIL OR LARGER AND DAMAGING
WINDS ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3344 9755 3343 9755 3343 9738 3320 9739
3316 9765 3327 9774 3344 9762
TIME...MOT...LOC 2358Z 246DEG 13KT 3324 9762
$$262
WWUS54 KFWD 240009
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT SAT APR 23 2011
TXC497-240030-
/O.CON.KFWD.TO.W.0011.000000T0000Z-110424T0030Z/
WISE TX-
709 PM CDT SAT APR 23 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN WISE COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR DECATUR...MOVING
NORTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL WISE COUNTY AT 720 PM CDT
RURAL EASTERN WISE COUNTY AT 730 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO TORNADOES...HAIL UP TO BASEBALL SIZE AND DAMAGING
WINDS ARE LIKELY WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3343 9738 3320 9739 3316 9765 3327 9769
3343 9756
TIME...MOT...LOC 0009Z 246DEG 13KT 3326 9758
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:30 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 3:30 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT APR 23 2011 .DISCUSSION... A COLD FRONT HAS MOVED INTO THE EXTREME NORTHWESTERN PART OF THE FORECAST AREA THIS AFTERNOON. AS OF 20Z...THE FRONT EXTENDED SOUTHEAST OF AN ADA OKLAHOMA...WICHITA FALLS...THROCKMORTON... SWEETWATER LINE. LOCAL CONVECTIVE PARAMETERS INDICATE THAT THE CONVECTIVE INHIBITION IS DECREASING AND SATELLITE SHOWS BUILDING CUMULUS FIELDS. EXPECT THUNDERSTORM INITIATION ALONG THE FRONTAL BOUNDARY BETWEEN 21Z AND 22Z. THE MEAN STORM MOTION SHOULD BE EAST NORTHEAST AT 30 KNOTS. GIVEN THE SURFACE TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEW POINTS IN THE LOWER TO MID 60S...AND CAPES 3000-4000 J/KG...EXPECT THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS LATE THIS AFTERNOON INTO THE EVENING. THE HIGH RESOLUTION RAPID REFRESH MODEL...NAM...AND WRF INDICATE THAT THE FRONT WILL APPROACH THE METROPLEX BEFORE STALLING...WHEREAS THE GFS KEEPS THE FRONT TO THE NORTHWEST. HAVE BROUGHT THE FRONT TO NEAR THE METROPLEX TONIGHT...AND THEN LIFTED IT SLIGHTLY TO THE NORTHWEST TOWARD DAYBREAK. EXPECT SCATTERED THUNDERSTORMS TO CONTINUE OVERNIGHT ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD MOVE SOUTHEAST AGAIN SUNDAY MAYBE MOVING TO NEAR A BONHAM...DALLAS... COMANCHE LINE BEFORE BECOMING QUASI- STATIONARY ONCE AGAIN. THE FRONT WILL LIFT BACK NORTHWARD LATE SUNDAY NIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. THERE WILL BE A POTENTIAL FOR SOME SEVERE THUNDERSTORMS AGAIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE SUNDAY AFTERNOON/EVENING. WE WILL CONTINUE TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. AFTERWARD...EXPECT THE MEAN UPPER TROUGH TO MOVE EAST...WITH DRY WEATHER FORECAST FOR THURSDAY THROUGH NEXT SATURDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 70 86 66 / 50 40 40 30 30 WACO, TX 72 89 72 89 67 / 20 20 20 20 20 PARIS, TX 68 83 66 82 63 / 40 40 40 50 40 DENTON, TX 66 81 68 86 61 / 60 50 40 30 30 MCKINNEY, TX 68 83 70 83 63 / 50 40 40 30 40 DALLAS, TX 69 86 71 87 67 / 50 40 40 30 30 TERRELL, TX 71 84 69 84 67 / 30 30 30 30 40 CORSICANA, TX 72 88 70 88 68 / 20 20 20 30 30 TEMPLE, TX 71 87 71 87 67 / 20 20 20 20 20 MINERAL WELLS, TX 64 83 67 91 58 / 60 50 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/58
Hazardous weather outlook, Apr 23, 3:16 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SAT APR 23 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT NORTHWEST OF A LINE FROM COMANCHE TO CLEBURNE TO SULPHUR SPRINGS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY AFTERNOON. THE THREAT OF SEVERE WEATHER WILL REMAIN. THE DRY LINE MAY REACH THE I-35 CORRIDOR TUESDAY...RESULTING IN STRONG GUSTY WINDS AND RELATIVE HUMIDITY AS LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE EVENING HOURS...PRIMARILY NORTH OF THE I-20 CORRIDOR.
In the hours before
Local storm report, Apr 23, 6:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL LINDSAY 33.65N 97.23W
04/23/2011 E2.75 INCH COOKE TX TRAINED SPOTTER
BASEBALL HAIL IN LINDSAYLocal storm report, Apr 23, 6:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL GAINESVILLE 33.63N 97.15W
04/23/2011 E1.75 INCH COOKE TX TRAINED SPOTTER
GOLFBALL SIZE HAIL IN GAINESVILLELocal storm report, Apr 23, 6:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NNE LINDSAY 33.70N 97.20W
04/23/2011 E2.50 INCH COOKE TX TRAINED SPOTTER
TENNIS BALL HAIL REPORTED 4 MILES NNE OF LINDSAYLocal storm report, Apr 23, 6:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL SUNSET 33.45N 97.77W
04/23/2011 E0.88 INCH MONTAGUE TX TRAINED SPOTTER
NICKEL SIZE HAIL IN SUNSETLocal storm report, Apr 23, 6:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL SUNSET 33.45N 97.77W
04/23/2011 E1.25 INCH MONTAGUE TX TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN SUNSETLocal storm report, Apr 23, 6:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
636 PM CDT SAT APR 23 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 N GAINESVILLE 33.66N 97.15W
04/23/2011 E3.00 INCH COOKE TX TRAINED SPOTTER
ORANGE SIZE HAIL 2 NORTH OF GAINESVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Apr 22, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 27 min |
| Apr 23, 10:52 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Coryell, Dallas, Denton and 13 more | 4 hr |
| Apr 23, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 67 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 23, 5:20 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 62 min |
| Apr 23, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 59 min |
| Apr 23, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| Apr 23, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 61 min |
| Apr 23, 5:51 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 54 min |
| Apr 23, 5:55 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 55 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 38 min |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 66 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 62 min |
| Apr 23, 6:41 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 49 min |
| Apr 23, 6:50 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 40 min |
| Apr 23, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hood | 61 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.